MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1193045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a patient with a history of retroperitoneal mass liposarcoma, was diagnosed with a recurrence of this cancer post implant of the phasix mesh.The cancer recurrence was at the retroperitoneum/pelvis site where the primary tumor was removed in the retroperitoneum (right radical nephrectomy).Therefore, the placement of the phasix mesh used for the laparotomy was likely not in proximity to cancer removed or the recurrence site.The clinician has assessed the cancer recurrence as being not related to the study device.Review of manufacturing records confirms product was manufactured to specification.To date, there have been no other reported complaints associated with this lot number released for distribution in may 2020.There is no indication that the condition is in any way related to the use of the phasix implant.An mdr is filed to document the event in an abundance of caution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2021, the subject patient underwent an exploratory primary laparotomy performed with concomitant appendectomy, cholecystectomy, radical right sided nephrectomy (repair of diaphragmatic injury) during which a phasix mesh was trimmed and placed in an onlay fashion.The subject patient was discharged from the hospital on (b)(6) 2021.On (b)(6) 2022, the patient was diagnosed with cancer recurrence, and was started on chemotherapy and underwent re-operation on (b)(6) 2023.The patient required hospital stay for a period of one week.The cancer recurrence was assessed by the treating clinician or the clinical evidence review committee to be unrelated to the phasix study device used in the laparotomy repair.
 
Additional Manufacturer Narrative
As reported, a patient with a history of retroperitoneal mass liposarcoma, was diagnosed with a recurrence of this cancer post implant of the phasix mesh.The cancer recurrence was at the retroperitoneum/pelvis site where the primary tumor was removed in the retroperitoneum (right radical nephrectomy).Therefore, the placement of the phasix mesh used for the laparotomy was likely not in proximity to cancer removed or the recurrence site.The clinician has assessed the cancer recurrence as being not related to the study device.Review of manufacturing records confirms product was manufactured to specification.To date, there have been no other reported complaints associated with this lot number released for distribution in may 2020.There is no indication that the condition is in any way related to the use of the phasix implant.An mdr is filed to document the event in an abundance of caution.Addendum: h11: this supplemental mdr is submitted to document the correction in patient id.Updated fields: b4, g3, g6, h2, h10, h11 corrected field: a1 (patient identifier) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial dvl-he-018: on (b)(6) 2021, the subject patient underwent an exploratory primary laparotomy performed with concomitant appendectomy, cholecystectomy, radical right sided nephrectomy (repair of diaphragmatic injury) during which a phasix mesh was trimmed and placed in an onlay fashion.The subject patient was discharged from the hospital on (b)(6) 2021.On (b)(6) 2022, the patient was diagnosed with cancer recurrence, and was started on chemotherapy and underwent re-operation on (b)(6) 2023.The patient required hospital stay for a period of one week.The cancer recurrence was assessed by the treating clinician or the clinical evidence review committee to be unrelated to the phasix study device used in the laparotomy repair.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17560138
Report Number1213643-2023-00292
Device Sequence Number3584161
Product Code OOD
UDI-Device Identifier00801741107672
UDI-Public(01)00801741107672
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number1193045
Device Lot NumberHUEN1427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age62 YR
Patient SexMale
Patient Weight96 KG